Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 155, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2025, 6:37 PM MDT for Las Animas County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 6:37 PM MDT (00:37 UTC)
- Expired
- Jun 25, 2025, 7:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WUUS55 KPUB 260037
SVRPUB
COC071-260100-
/O.NEW.KPUB.SV.W.0155.250626T0037Z-250626T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
637 PM MDT Wed Jun 25 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Las Animas County in southeastern Colorado...
* Until 700 PM MDT.
* At 637 PM MDT, a severe thunderstorm was located near Trinchera, or
24 miles north of Des Moines, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
south central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3703 10400 3711 10404 3728 10379 3709 10367
TIME...MOT...LOC 0037Z 246DEG 20KT 3710 10395
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe2 follow-up statements
173
WWUS55 KPUB 260044
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
644 PM MDT Wed Jun 25 2025
COC071-260100-
/O.CON.KPUB.SV.W.0155.000000T0000Z-250626T0100Z/
Las Animas CO-
644 PM MDT Wed Jun 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 644 PM MDT, a severe thunderstorm was located 7 miles north of
Branson, or 24 miles north of Des Moines, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 10392 3713 10398 3728 10379 3709 10367
TIME...MOT...LOC 0044Z 246DEG 20KT 3712 10390
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe098 WWUS55 KPUB 260054 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 654 PM MDT Wed Jun 25 2025 COC071-260104- /O.EXP.KPUB.SV.W.0155.000000T0000Z-250626T0100Z/ Las Animas CO- 654 PM MDT Wed Jun 25 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS COUNTY WILL EXPIRE AT 700 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. && LAT...LON 3706 10392 3713 10398 3728 10379 3709 10367 TIME...MOT...LOC 0054Z 246DEG 20KT 3714 10385 $$ Simcoe
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:24 PM MDT, 1 hour 13 minutes earlier. Its key messages:
- Drier and hotter Thursday into Saturday, only very isolated, mainly high terrain showers/thunderstorms expected.
- Still hot Sunday, but with an increasing chance of afternoon/evening showers and thunderstorms.
- Cooler from Monday into next week, with scattered to numerous showers and thunderstorms each day.
Area forecast discussion, Jun 25, 5:24 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 524 PM MDT Wed Jun 25 2025 .KEY MESSAGES... - Drier and hotter Thursday into Saturday, only very isolated, mainly high terrain showers/thunderstorms expected. - Still hot Sunday, but with an increasing chance of afternoon/evening showers and thunderstorms. - Cooler from Monday into next week, with scattered to numerous showers and thunderstorms each day. && .SHORT TERM /THROUGH THURSDAY/... Issued at 205 PM MDT Wed Jun 25 2025 Thunderstorms most numerous over the Palmer Divide/El Paso County at mid-afternoon, where low level moisture convergence and instability (CAPE 1k-2k) are maximized and dynamic lift from approaching upper trough is greatest. Haven't seen much large hail (mostly peas, a few dimes-quarters) or strong winds so far, and while a low end severe storm is possible into early evening, main risk may be flash flooding across Colorado Springs/El Paso County the next few hours, as storms have produced rather impressive rainfall rates (2-3 inches/hr around Calhan). Farther south and west, mostly scattered convection noted, though overall storm strength has been weaker than near the Palmer. For the remainder of the afternoon into the evening, storms gradually shift eastward, with HRRR suggesting fairly large cold pool and gust front pushing a broken line of convection eastward on the plains early this evening. Current forecast of scattered pops most locations, ending between sunset and midnight still looks good. On Thursday, warmer/drier most locations as upper trough lifts northeast into the High Plains and a drier air mass spreads eastward across the area. Still some lingering moisture along the NM border for a slight chance of a storm in the afternoon, while residual moisture over the mountains may pop a brief/weak storm (mostly lightning/gusty winds/sprinkles) mid/late afternoon. Max temps Thu will begin to creep upward, with some near 90f readings returning to the plains. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Issued at 205 PM MDT Wed Jun 25 2025 Thursday Night Through Saturday.. Convection ends quickly Thursday evening, with clouds clearing from west to east before midnight. Overnight lows look to be near normal, cooling into the 50s and low 60s across the plains, and 40s for mountain valleys. Drying trend continues into Friday and Saturday, as broad ridging gradually tries to build in over the southern CONUS. This setup will keep isolated pops for both days mainly focused over the eastern mountains and Pikes Peak region, though storm strength will be limited, with mostly wind/lightning/sprinkles under most activity. Minimum relative humidity values also look to fall down into the low to mid teens both afternoons, though weak winds will help to keep any critical fire weather concerns subdued. Daytime high temperatures return to above normal through this period, as weak zonal flow sets in over the region. Both days are likely to be around 3 to 5 degrees above normal, with temperatures in the upper 80s to mid 90s on the plains, and mid 80s over mountain valleys. Sunday Onwards.. Models build in messy high pressure over the Four Corners region for Sunday into Monday, dragging a cold front across our area around this timeframe as well. Depending on timing of the front, there will likely be a cool down heading into early next week. Current model solutions point towards another day of near to slightly above normal temperatures for Sunday, with a drop back to below normal for Monday and Tuesday. We look to remain in northwest flow on the frontside of the area of high pressure for a few days, bringing increasing chances for daily widespread showers and storms for the Sunday through Wednesday timeframe. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 524 PM MDT Wed Jun 25 2025 KCOS, KPUB, KALS: VFR conditions are expected over the next 24 hours. Winds for KCOS, and particularly KPUB, will remain gusty during the first few hours or so of this TAF given influence from convection earlier in the day. These winds are expected to lessen by mid to late evening, with light and variable winds overnight. Winds for KALS will remain light through this TAF period, with minor diurnal influence in winds tomorrow afternoon. Otherwise, dry conditions are anticipated through this TAF period, with pockets of mid to high level clouds this evening and tomorrow afternoon. With that all said, there is a chance for an isolated shower or thunderstorm to develop around KCOS this evening, but confidence in development is low, <20%, at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PETERSEN LONG TERM...PETERSEN AVIATION...SIMCOE
Hazardous weather outlook, Jun 25, 11:58 AM MDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1158 AM MDT Wed Jun 25 2025 COZ058>089-093>099-261800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1158 AM MDT Wed Jun 25 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms developing over the mountains and Palmer Divide at midday will move into the I-25 corridor early this afternoon, then across the southeast plains during the late afternoon and evening. The main risks with thunderstorms will be small hail, frequent lightning and locally heavy rainfall. However, a few storms could become severe along and north of Highway 50, producing hail up to half dollar size and wind gusts up to 60 mph. Localized flash flooding is also possible, especially across portions of El Paso County which experienced heavy rainfall yesterday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will be possible over our far southeast plains on Thursday, with main risks being outflow winds gusting to 50 mph, small hail and frequent lightning. Most areas dry out for Friday and Saturday, with very isolated storms possible over the eastern mountains and the Pikes Peak region. Another uptick in showers and storms is expected for Sunday into the first half of next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/EHR
In the hours before
Local storm report, Jun 25, 4:03 PM MDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
403 PM MDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Gst 5 NE Blende 38.28N 104.50W
06/24/2025 M60 MPH Pueblo CO AWOS
Corrects previous tstm wnd gst report from 5
NE Blende. AWOS station KPUB Pueblo Airport
Convective outflow from storms to the north.
&&
kamSpecial weather statement, Jun 25, 4:34 PM MDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
434 PM MDT Wed Jun 25 2025
COZ086-087-252300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
434 PM MDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HUERFANO AND
SOUTHEASTERN PUEBLO COUNTIES THROUGH 500 PM MDT...
At 434 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Blende, or 17 miles south of Pueblo, moving southeast
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Huerfano and southeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3807 10481 3818 10446 3796 10419 3784 10464
TIME...MOT...LOC 2234Z 330DEG 8KT 3802 10453
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Jun 25, 4:53 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
453 PM MDT Wed Jun 25 2025
COZ074-087-088-252330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
453 PM MDT Wed Jun 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUERFANO AND WESTERN
LAS ANIMAS COUNTIES THROUGH 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walsenburg to near Aguilar to 8 miles
south of Segundo. Movement was east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Gulnare, Raton
Pass, Boncarbo, Segundo, and Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3746 10478 3774 10490 3773 10449 3743 10435
3699 10439 3699 10480
TIME...MOT...LOC 2253Z 275DEG 9KT 3761 10472 3746 10470 3700 10472
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Jun 25, 6:23 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
623 PM MDT Wed Jun 25 2025
COZ093-097-260100-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
623 PM MDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OTERO AND WEST
CENTRAL BENT COUNTIES THROUGH 700 PM MDT...
At 623 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of North La Junta, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Animas and John Martin Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 10342 3796 10350 3816 10334 3805 10309
TIME...MOT...LOC 0023Z 226DEG 19KT 3800 10338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jun 25, 6:25 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
625 PM MDT Wed Jun 25 2025
COZ093-097-260100-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
625 PM MDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OTERO AND WEST
CENTRAL BENT COUNTIES THROUGH 700 PM MDT...
At 625 PM MDT, Doppler radar was tracking a strong thunderstorm over
Higbee, or 13 miles southeast of North La Junta, moving northeast at
10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3771 10341 3774 10350 3790 10346 3783 10321
TIME...MOT...LOC 0025Z 208DEG 10KT 3780 10342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jun 25, 6:28 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
628 PM MDT Wed Jun 25 2025
COZ088-094-260100-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
628 PM MDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 700 PM MDT...
At 628 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trinchera, or 23 miles northwest of Des Moines, moving northeast at
25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinchera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3702 10406 3708 10410 3725 10384 3705 10372
TIME...MOT...LOC 0028Z 246DEG 20KT 3707 10401
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:23 PM MDT | Special Weather Statement | PUB | Bent | 37 min |
| Jun 25, 6:25 PM MDT | Special Weather Statement | PUB | Bent | 35 min |
| Jun 25, 6:28 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Jun 25, 6:41 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| Jun 25, 7:01 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jun 25, 7:03 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.